MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. LIVEWIRE¿ ELECTROPHYSIOLOGY CATHETER DUO-DECAPOLAR (20 ELECTRODES), SUPER LARGE; CATHETER, STEERABLE

ST. JUDE MEDICAL, INC. LIVEWIRE¿ ELECTROPHYSIOLOGY CATHETER DUO-DECAPOLAR (20 ELECTRODES), SUPER LARGE; CATHETER, STEERABLE
Model Number 401904
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
During the procedure, electrodes 19-20 and 3-4 became physically stuck together inside the heart and would not come apart.A snare was used to separate them and remove the catheter from the patient.
 
Additional Manufacturer Narrative
One 7f, duo-decapolar, super large curl, livewire ep catheter was received for evaluation.One image was also submitted to product performance engineering for evaluation.The catheter shaft was able to deflect when actuating the steering mechanism; however, the catheter no longer met specifications for curve shape due to the bends in the shaft.The image submitted with the returned device shows the device deflecting across the shaft; however, due to unknown procedural conditions we are unable to conclusively determine the cause of the reported event.No damage was noted on the electrode rings of the device.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the device entanglement remains unknown.

Brand Name
LIVEWIRE¿ ELECTROPHYSIOLOGY CATHETER DUO-DECAPOLAR (20 ELECTRODES), SUPER LARGE
Common Device Name
CATHETER, STEERABLE
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
14901 deveau place
minnetonka MN 55345
Manufacturer (Section G)
ST. JUDE MEDICAL, INC.
14901 deveau place
minnetonka MN 55345
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key18789083
Report Number2182269-2024-00004
Device Sequence Number20786978
Product Code DRA
UDI-Device Identifier05414734202534
UDI-Public05414734202534
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K022380, K10
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number401904
Device Lot Number10061266
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2024
Supplement Date Received by Manufacturer03/21/2024
Initial Report FDA Received Date02/27/2024
Supplement Report FDA Received Date03/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale
Patient Weight85 KG